Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 7, NWS Amarillo, TX

December 22, 200720 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this wind advisory at Dec 22, 2007, 4:16 AM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2007, 4:16 AM CST (10:16 UTC)
Expired
Dec 22, 2007, 2:55 PM CST
In force
11 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4702 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KAMA 221016
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
416 AM CST SAT DEC 22 2007

...STRONG WINDS OVER THE OKLAHOMA AND TEXAS PANHANDLES TODAY...

.TIGHT PRESSURE GRADIENT WILL EXIST OVER THE PANHANDLES AS A HIGH
PRESSURE SYSTEM DEVELOPS BEHIND THE NOCTURNAL FRONTAL PASSAGE. AS A
RESULT...WIND SPEEDS WILL REACH ADVISORY CRITERIA FROM WEST TO EAST
WHILE THIS SYSTEM BUILDS OVER THE AREA. THE PRESSURE GRADIENT IS
EXPECTED TO RELAX BY LATE AFTERNOON AND WINDS SHOULD DIMINISH. 

OKZ001>003-TXZ001>020-221830-
/O.NEW.KAMA.WI.Y.0007.071222T1016Z-071223T0000Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
416 AM CST SAT DEC 22 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR THE
OKLAHOMA AND TEXAS PANHANDLES.

STRONG NORTH WINDS OF 25 TO 35 MPH ARE EXPECTED TO DEVELOP OVER THE
PANHANDLES. WIND GUSTS MAY REACH SPEEDS OF 40 TO 50 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...BLOWING AND DRIFTING SNOW
SHOULD DEVELOP TODAY AS AN UPPER LEVEL SYSTEM PRODUCES SNOW OVER THE
AREA. VISIBILITY WILL BECOME REDUCED AT TIMES.

$$

NUNEZ/KRAUSE
2 follow-up statements
000 
WWUS74 KAMA 221729
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1129 AM CST SAT DEC 22 2007

...STRONG WINDS OVER THE OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON...

.TIGHT PRESSURE GRADIENT WILL EXIST OVER THE PANHANDLES AS A HIGH
PRESSURE SYSTEM DEVELOPS BEHIND THE COLD FRONT. AS A RESULT...WIND
SPEEDS WILL REACH ADVISORY CRITERIA. THE PRESSURE GRADIENT IS
EXPECTED TO RELAX BY LATE AFTERNOON AND WINDS SHOULD DIMINISH.

OKZ001>003-TXZ001>020-230000-
/O.CON.KAMA.WI.Y.0007.000000T0000Z-071223T0000Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
1129 AM CST SAT DEC 22 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR
THE TEXAS AND OKLAHOMA PANHANDLES.

STRONG NORTH WINDS OF 25 TO 35 MPH WILL CONTINUE OVER THE
PANHANDLES. WIND GUSTS WILL REACH SPEEDS OF 40 TO 50 MPH.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...BLOWING AND DRIFTING SNOW
WILL REDUCE VISIBILITIES TO BELOW ONE MILE AT TIMES.

$$

GOEHRING
000 
WWUS74 KAMA 222055
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
255 PM CST SAT DEC 22 2007

...WIND ADVISORY IS CANCELED...

.WIND SPEEDS CONTINUE TO DECREASE AS THE STORM SYSTEM THAT BROUGHT
SNOW TO THE REGION MOVES EAST OF THE REGION. WIND SPEEDS CONTINUE TO
DECREASE AND HAVE FALLEN BELOW WIND ADVISORY CRITERIA...THEREFORE THE
ADVISORY IS CANCELED.

OKZ001>003-TXZ001>020-222200-
/O.CAN.KAMA.WI.Y.0007.000000T0000Z-071223T0000Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
255 PM CST SAT DEC 22 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELED THE WIND
ADVISORY. 

WIND SPEEDS CONTINUE TO DECREASE AS THE STORM SYSTEM THAT BROUGHT THE
SNOW TO THE AREA PUSHES AWAY FROM THE REGION.

$$

JORDAN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Dec 21, 11:32 PM CST, 4 hours 44 minutes earlier.

Area forecast discussion, Dec 21, 11:32 PM CST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1132 PM CST FRI DEC 21 2007

.AVIATION...
LIGHT PRECIPITATION HAS COMMENCED AT KDHT AND KGUY THIS HOUR...BUT
HAS BEEN SLOW TO CHANGEOVER TO SNOW AT KGUY. THIS SHOULD OCCUR IN THE
NEXT HOUR OR SO AS THE COLD AIR DEEPENS AS STRONG COLD ADVECTION IS
UNDERWAY. THE COLD FRONT HAS PASSED ALL THREE TAF SITES AND NORTHERLY
WINDS WILL REMAIN IN THE 20 TO 30 KT RANGE...WITH GUSTS AROUND 35
KTS. AT THIS TIME I DO NOT HAVE THE CONFIDENCE TO HOIST AN AVIATION
WEATHER WARNING FOR GUSTS OF 40 KTS OR GREATER AT KAMA...BUT THIS
WILL BE MONITORED BY THE NEXT SHIFT. WINDS WILL DIMINISH A BIT DURING
THE AFTERNOON BEFORE DROPPING OFF QUICKLY BY 00Z. MVFR CIGS HAVE ALSO
DEVELOPED AT KDHT/KGUY AND ARE APPROACHING KAMA. VSBYS ARE EXPECTED
TO TEMPORARILY DROP TO IFR AT KDHT/KGUY BUT SHOULD REMAIN MVFR AT
KAMA.

WINTRY PRECIPITATION CONTINUES TO BE THE OTHER SIGNIFICANT AVIATION
HAZARD TONIGHT. AS THE SHORTWAVE TROF APPROACHES...INCREASING LIFT
WILL RESULT IN MORE WIDESPREAD AND MORE INTENSE SNOWFALL. IN
ADDITION...THE STRONG WINDS WILL RESULT IN BLOWING SNOW. THE FALLING
AND BLOWING SNOW WILL RESULT IN WIDESPREAD MVFR VSBYS...WITH TEMPO
VSBYS OF IFR CRITERION OR LOWER. CONDITIONS ARE EXPECTED TO IMPROVE
BY 14/15Z AS THE SHORTWAVE PASSES. SOME MVFR VSBYS /DUE TO BLOWING
SNOW/ AND CIGS ARE POSSIBLE THROUGH 17/18Z BEFORE VFR CONDITIONS
TAKE OVER.

JOHNSON

&&

.PREV DISCUSSION... /ISSUED 922 PM CST FRI DEC 21 2007/

UPDATE...
COLD FRONT HAS MOVED THRU OK PNHDL AND NRN TIER OF COUNTIES OF TX
PNHDL.  CURRENT FCST HAS GOOD HANDLE ON TIMING OF FROPA...WITH NO
ADJUSTMENTS TO WIND GRIDS NECESSARY.  LIGHT RAIN WAS REPORTED BY
COOPERATIVE OBSERVER IN GUY...BEGINNING ABOUT 0215Z...SHORTLY AFTER
KGUY ASOS DETECTED -RA.  ECHOES SEEN ON KAMA 88D OVER OK PNHDL HAVE
BEEN DECREASING IN INTENSITY DURING THE PAST HOUR...AS SUPPORT FROM
LEAD SHORTWAVE TROF DIMINISHES.  STRONGER SHORTWAVE IS EXPECTED TO
MOVE OUT OF NERN NM INTO NWRN AND N-CENTRAL ZONES DURING THE NEXT FEW
HOURS.  AS THIS OCCURS...EXPECT SNOW TO DEVELOP AND SPREAD SEWD INTO
REMAINING SECTIONS.  CONTINUE SNOW AND BLOWING SNOW ADZY.

COCKRELL

PREV DISCUSSION... /ISSUED 542 PM CST FRI DEC 21 2007/

AVIATION...
THE INTITIAL COLD FRONT IS PUSHING INTO THE OK PANHANDLE AT THIS
TIME. THIS FRONT WILL PUSH SOUTH THROUGH THE EVENING AND IS PROGGED
TO ARRIVE AT KDHT BETWEEN 01/02Z AND KAMA BETWEEN 03/04Z. THE
STRONGER WINDS ARE EXPECTED TO LAG BEHIND THE INITIAL WIND SHIFT BY
ABOUT 2 HOURS AND EVENTUALLY INCREASING TO 25 TO 30 KTS...WITH GUSTS
APPROACHING 40 KTS...AREAWIDE BEFORE MIDNIGHT. WIND SPEEDS ARE
EXPECTED TO REMAIN FAIRLY STRONG THROUGH 18Z ON SATURDAY...BEFORE
GRADUALLY DIMINISHING DURING THE AFTERNOON AS THE SURFACE GRADIENT
WEAKENS.

THE OTHER ISSUE WILL BE THE ONSET AND INTENSITY OF THE WINTRY PRECIP
TONIGHT. SOME LIGHT ECHOES CONTINUE TO APPEAR ON THE RADAR...BUT DUE
TO THE DRY LOW-LEVELS...MUCH OF THIS IS LIKELY EVAPORATING BEFORE
REACHING THE GROUND. THE COLUMN WILL QUICKLY MOISTEN OVERNIGHT AS THE
STRONG SHORTWAVE TROF APPROACHES. THIS WILL SUPPORT A RAPID
CHANGEOVER TO ALL SNOW AT KGUY/KDHT BY 03/04Z AND AT KAMA BY 06/07Z.
SNOW INTENSITY MAY BE MODERATE TO HEAVY AT TIMES...AND COMBINED WITH
THE VERY STRONG WINDS...VSBYS WILL BE QUITE THE PROBLEM. DUE TO THE
STRONG LIFT...I WOULD NOT COMPLETELY RULE OUT A STRAY LIGHTNING
STRIKE TONIGHT. THE LOWER VSBYS ARE EXPECTED IN THE NORTHERN AREAS
WHERE THE SNOW WILL LIKLEY BE MORE PREVALENT. SNOW WILL BEGIN TO
TAPER OFF BY 15Z OR SO ON SATURDAY...BUT BLOWING SNOW WILL CONTINUE
TO HINDER VSBYS THROUGHOUT MUCH OF THE DAY.

JOHNSON

PREV DISCUSSION... /ISSUED 319 PM CST FRI DEC 21 2007/

DISCUSSION...
WARM TEMPERATURES TODAY WILL DEPART RAPIDLY TNGT AS STRONG COLD FRONT
PASSES THROUGH. NLY SFC WINDS...COMBINED WITH LIFT AND COLD AIR ALOFT
FROM POTENT SHRTWV TROFS APPROACHING FROM THE W WILL HELP TO COOL THE
ATMOSPHERE QUICKLY...WITH ANY PRECIP CHANGING TO SNOW BY MIDNIGHT.
DYNAMIC LIFT WILL BE SUPPLEMENTED ACROSS NRN ZONES BY ISENTROPIC
LIFT. MODELS STILL APPEAR TO BE EXCESSIVE IN THEIR QPF FIELDS...AND
WILL CONTINUE WITH CONSERVATIVE SNOW AMT FCST. WILL NEED TO MONITOR
IN CASE UPGRADE TO WINTER STORM WARNING BECOMES NECESSARY. AT ANY
RATE...NEAR BLIZZARD CONDITIONS MAY ENSUE FOR BRIEF PERIODS TNGT AND
SAT MRNG WITH WIND GUSTS NEAR 50 MPH.

RAPID IMPROVEMENT EXPECTED AS UPR TROF EXITS SAT AFTN AND EVE. WINDS
WILL SUBSIDE AS SFC RIDGE MOVES IN...WITH COOL MINIMA TO RESULT EARLY
SUN.

NEXT UPR TROF WILL MOVE SE ACROSS THE FCST AREA SUN EVE AND MON.
GIVEN LACK OF MID AND UPR LVL MOISTURE...PASSAGE EXPECTED TO BE DRY.
STRONGER WAVE EXPECTED TUES AFTN AND EVE...WHICH WILL TAP MORE
MOISTURE AND MAY BRING LIMITED SNOW TO THE PANHANDLES TUES EVE. HAVE
REDUCED POPS TO SLGT CHC AREA WIDE GIVEN THAT BEST LIFT IS EXPECTED N
OF FCST AREA.

ANOTHER TROF DROPS SE WEDS THROUGH FRI. OPERATIONAL GFS CURRENTLY
MORE PROGRESSIVE THAN ENSEMBLES...AND SO HAVE OPTED FOR DRY FCST AT
THIS TIME UNTIL PARTICULARS CAN BE BETTER ASCERTAINED.

CONCERNING TEMPERATURES...PROGRESSIVE PATTERN EXPECTED TO ALLOW FOR
SERIES OF COLD FRONTS TO PASS THROUGH. THEREFORE...MEXMOS NUMBERS
SEEM REASONABLE /I.E. BLW AVG MAXIMA/ IN THE MEDIUM TO EXTENDED RANGE
AND WERE GENLY ACCEPTED.

KRAMAR

&&

AMA WATCHES/WARNINGS/ADVISORIES...
TX...SNOW AND BLOWING SNOW ADVISORY UNTIL 6 PM CST SATURDAY FOR THE
     FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
     DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
     HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
     OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.

OK...SNOW AND BLOWING SNOW ADVISORY UNTIL 6 PM CST SATURDAY FOR THE
     FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

&&

24/03
Hazardous weather outlook, Dec 22, 12:00 AM CST, 4 hours 16 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
1200 AM CST SAT DEC 22 2007

OKZ001>003-TXZ001>020-231200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
1200 AM CST SAT DEC 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

ACCUMULATING SNOWFALL WILL OCCUR ACROSS THE PANHANDLES THROUGH THIS
AFTERNOON AS A POTENT UPPER LEVEL SYSTEM MOVES OUT OF NEW MEXICO. IN
ADDITION...GUSTY NORTH WINDS OF 20 TO 30 MPH...WITH GUSTS AROUND 40
MPH AT TIMES...WILL RESULT IN SIGNIFICANT BLOWING AND DRIFTING SNOW
ACROSS THE AREA. TOTAL SNOW ACCUMULATION OF 1 TO 3 INCHES IS
EXPECTED. ISOLATED 4 INCH AMOUNTS ARE POSSIBLE IN THE OKLAHOMA
PANHANDLE AND NORTHERN TEXAS PANHANDLE. A SNOW AND BLOWING SNOW
ADVISORY IS IN EFFECT THROUGH 6 PM THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND COOPERATIVE OBSERVERS ARE ASKED TO REPORT SNOW
ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN AMARILLO.

JOHNSON

Nearby

Wind Advisories in Texas, 2007Wind Advisories in Oklahoma, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.